MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CMOS VIDEO RHINO-LARYNGOSCOPE

KARL STORZ SE & CO. KG CMOS VIDEO RHINO-LARYNGOSCOPE
Model Number 11102CM
Medical Device Problem Codes No Display/Image (1183); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "it loose the image, during angulation, or suddenly.Stripes in the image sometimes.The videorhinoscope was tested prior to the intervention, and the doctor observed the image problem, during the angulation of the flexible.They have a back-up (single use), to do the procedure.The procedure wasn't delayed." no negative impact in state of health reported.
 
Additional Manufacturer Narrative
Investigation results: the endoscope concerned (11102cm, serial (b)(6)) was sent to the manufacturer for inspection and a visual and functional test was carried out.The endoscope shows signs of wear and scratches.The angle cover shows wear marks.There is no leakage detected on the endoscope.After connecting the endoscope to a monitor the camera head did not display a video image.The error described by the customer "it loose the image, during angulation, or suddenly.Stripes in the image sometimes." could be confirmed.The endoscope did not show any external or liquid damage.The cause of the problem is concluded to be a failure of a component.In addition, we would like to refer to the following information in the instructions for use (instruction manual flexible cmos video-rhino-laryngoscope - series 11101 cm, 11102 cm, document #: 96056039d, version 3.1 - 01/2020).Page 11: " warning: every time the cmos video-rhino-laryngoscope is used, you must first check that it, and any accessories used in combination with it, is in perfect condition.Damaged cmos video-rhino-laryngoscopes or damaged accessories must not be used." page 26: "10.12 inspecting the image quality.Warning: if the image fails or there is interference during use in the patient, put the distal tip into the neutral position and remove the cmos video-rhino-laryngoscope from the patient's body gently and carefully.If the cmos video-rhino-laryngoscope is used in the patient after the image has failed or when there is interference, this may result in serious injury to the patient." the event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the endoscope concerned (11102cm, serial (b)(6)) was sent to the manufacturer for inspection and a visual and functional test was carried out.The endoscope shows signs of wear and scratches.The angle cover shows wear marks.There is no leakage detected on the endoscope.After connecting the endoscope to a monitor the camera head did not display a video image.The error described by the customer "it loose the image, during angulation, or suddenly.Stripes in the image sometimes." could be confirmed.The endoscope did not show any external or liquid damage.The cause of the problem is concluded to be a failure of a component.In addition, we would like to refer to the following information in the instructions for use (instruction manual flexible cmos video-rhino-laryngoscope - series 11101 cm, 11102 cm, document #: (b)(4), version 3.1 - 01/2020).Page 11: " warning: every time the cmos video-rhino-laryngoscope is used, you must first check that it, and any accessories used in combination with it, is in perfect condition.Damaged cmos video-rhino-laryngoscopes or damaged accessories must not be used." page 26: "10.12 inspecting the image quality warning: if the image fails or there is interference during use in the patient, put the distal tip into the neutral position and remove the cmos video-rhino-laryngoscope from the patient's body gently and carefully.If the cmos video-rhino-laryngoscope is used in the patient after the image has failed or when there is interference, this may result in serious injury to the patient." the event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CMOS VIDEO RHINO-LARYNGOSCOPE
Common Device Name
CMOS VIDEO RHINO-LARYNGOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23021712
Report Number9610617-2025-01581
Device Sequence Number18519713
Product Code EOB
UDI-Device Identifier04048551402405
UDI-Public04048551402405
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K182186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11102CM
Device Catalogue Number11102CM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer02/20/2026
02/20/2026
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date03/16/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown